Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Baltimore/Washington

March 28, 2012Highland County, Virginia; Pendleton County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Mar 28, 2012, 3:23 PM EDT for Highland County, Virginia; Pendleton County, West Virginia. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 3:23 PM EDT (19:23 UTC)
Expired
Mar 28, 2012, 3:54 PM EDT
In force
31 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Highland County, VA, Pendleton County, WV

The radar

The Roanoke radar (KFCX), 182 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:30 PM EDTHAIL 0.8813 S Franklin, WV
Mar 28, 3:40 PM EDTHAIL 0.751 N Blue Grass, VA
Mar 28, 3:40 PM EDTHAIL 11 Nne Blue Grass, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS51 KLWX 281923
SVRLWX
VAC091-WVC071-282015-
/O.NEW.KLWX.SV.W.0010.120328T1923Z-120328T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HIGHLAND COUNTY IN WESTERN VIRGINIA...
  SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE     
  OF HALF DOLLARS.  THIS STORM WAS LOCATED OVER NORTHERN             
  POCAHONTAS COUNTY...OR 15 MILES NORTH OF GREENBANK...AND MOVING    
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHERRY GROVE...
  BLUE GRASS...
  NEW HAMPDEN...
  HARPER...
  SUGAR GROVE...
  MOYERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3852 7967 3857 7967 3861 7963 3864 7964
      3867 7963 3868 7960 3863 7915 3850 7923
      3839 7935 3850 7969 3851 7969
TIME...MOT...LOC 1923Z 286DEG 39KT 3863 7977

$$

KRAMAR
3 follow-up statements
172 
WWUS51 KLWX 281937
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT WED MAR 28 2012

VAC091-WVC071-282015-
/O.CON.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
337 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PENDLETON AND HIGHLAND COUNTIES...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS.  THIS STORM WAS LOCATED 15 MILES NORTHEAST OF
GREENBANK...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLUE GRASS...
  HARPER...
  MOYERS...
  DOE HILL...
  PALO ALTO...
  SUGAR GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3852 7967 3857 7967 3861 7963 3862 7963
      3854 7921 3850 7923 3839 7935 3850 7969
      3851 7969
TIME...MOT...LOC 1937Z 293DEG 40KT 3853 7957

$$

KRAMAR
577 
WWUS51 KLWX 281946
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
346 PM EDT WED MAR 28 2012

VAC091-WVC071-282015-
/O.CON.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
346 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PENDLETON AND HIGHLAND COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS.  THIS STORM WAS LOCATED 18 MILES EAST OF
GREENBANK...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PALO ALTO...
  SUGAR GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3848 7957 3855 7954 3854 7937 3850 7923
      3839 7935
TIME...MOT...LOC 1947Z 290DEG 43KT 3848 7945

$$

KRAMAR
582 
WWUS51 KLWX 281954
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT WED MAR 28 2012

VAC091-WVC071-282004-
/O.CAN.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
354 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR PENDLETON AND
HIGHLAND COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3848 7957 3855 7954 3854 7937 3850 7923
      3839 7935
TIME...MOT...LOC 1954Z 290DEG 43KT 3845 7935

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:38 PM EDT, 45 minutes earlier.

Area forecast discussion, Mar 28, 2:38 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
MID-ATLANTIC THIS AFTERNOON AND EVENING.  HIGH PRESSURE WILL BUILD
IN LATE TONIGHT AND THURSDAY. LOW PRESSURE WILL MOVE ACROSS THE
MID ATLANTIC REGION OVERNIGHT FRIDAY AND MOVE OFFSHORE EARLY
SATURDAY MORNING. HIGH PRESSURE WILL BUILD FOR THE REMAINDER OF
THE WEEKEND. A COLD FRONT IS EXPECTED TO IMPACT THE REGION MONDAY
NIGHT INTO TUESDAY. &&

.NEAR TERM /THROUGH THURSDAY/...
SFC TROF ASSOCIATED WITH UPR SHRTWV TROF ENTERING NEW ENGLAND IS
SAGGING SSEWD ACRS MASON-DIXON LINE. SHWRS/TSTMS DVLPG ALONG
IT...AND ACTIVITY IS EXPECTED TO INCR IN INTENSITY AND COVERAGE AS
AFTERNOON PROGRESSES.  NEWD MOISTURE SURGE FROM OHIO VLY INTO AT
LEAST WRN PORTIONS OF CWA AHEAD OF TROF WILL AIDE IN
INSTABILITY...AS SFC TEMPS RESIDE NEAR 80F. SOME QUESTION AS TO
WHETHER BOUNDARY LYR WILL SUPPORT SFC BASED CNVCTN FARTHER E...BUT
WRN ZONES APPEAR UNCAPPED AND SBCAPE MAY APPROACH 1000 J/KG DURING
MID-AFTN. SVR WATCH HAS BEEN ISSUED FOR MOST AREAS W OF BLUE RIDGE.
WITH STRONG WIND FIELD ... 50-70KTS BTWN H8-H7...AND USUALLY STEEP
LAPSE RATES...BOTH HAIL AND DAMAGING WINDS APPEAR THREATS.

TROF AND CNVCTN SHUD CLEAR CWA SOON AFTER SUNSET...AS DRIER NW FLOW
ESTABLISHES.  SFC CDFNT/LEADING EDGE OF CAA...SHUDNT ARRIVE UNTIL
OVNGT...THUS MINIMA WILL BE WELL ABV NRML...40S/L50S.

STRONG PRES GRADIENT ACRS MID-ATLC TMW AS CANADIAN RIDGE BUILDS SWD.
MAXIMA WILL RANGE FROM U50S TO AROUND 70F. DRY AND QUITE BRZY CONDS
MAY LEAD TO FIRE WX CONCERNS...THO EXTENT OF DRY AIR AND EFFECT OF
EARLIER PCPN ON FUEL MOISTURE PRECLUDES ANY HEADLINE ATTM.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
HIGH PRESSURE RIDGE ACROSS THE CWFA THURSDAY NIGHT. RIDGE EXPECTED
TO MOVE OFFSHORE BY EARLY FRIDAY AFTERNOON AS LOW PRESSURE MOVES
INTO THE EASTERN OHIO VALLEY. THE LOW CENTER IS EXPECTED TO MOVE
ACROSS MOST OF THE CWFA LATE FRIDAY AFTERNOON INTO THE OVERNIGHT
HOURS.

MAIN CHANGES TO THIS PERIOD WERE TO BUMP UP POPS FOR THE FRIDAY
NIGHT PERIOD.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL EXIT OFF THE MID ATLANTIC COAST EARLY
SATURDAY...PUSHING A FRONTAL BOUNDARY WELL SOUTH OF THE CWFA. HIGH
PRESSURE BUILDS IN SATURDAY NIGHT. THE HIGH CENTER WILL PUSH
OFFSHORE TO THE SOUTHEAST BY LATE SUNDAY. SURFACE FLOW TURNS
SOUTHERLY ON THE BACKSIDE OF THE HIGH CENTER...BRINGING WARM MOIST
AIR BACK INTO THE MID ATLANTIC AHEAD OF A SECOND FRONTAL BOUNDARY.
THE FRONT IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT INTO
TUESDAY. SURFACE HIGH PRESSURE BUILDS WELL TO THE SOUTH OVER THE
GULF COAST FOR THE REMAINDER OF THE WEEK. FAST MOVING SHORTWAVES IN
THE ZONAL FLOW ALOFT OVER THE MID ATLANTIC SHOULD PROVIDE ANY
INCREASE IN CLOUDS/SHOWERS TUESDAY NIGHT INTO WEDNESDAY.

MOSTLY CLEAR SKIES AND TEMPS IN THE LOW TO MID 30S COULD LEAD TO
FROST/FREEZE HEADLINES THURSDAY NIGHT MAINLY ACROSS THE MASON DIXON LINE AND
WEST OF THE BLUE RIDGE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS DOMINATE THRU TNGT...THO FROPA THIS AFTN/EVE WILL LEAD TO
BAND OF SCATTERED SHWRS/TSTMS...WHICH MAY TEMPORARILY CAUSE VSBY/CIG
RESTRICTIONS. GUSTY SW WINDS 15-25 KTS AHEAD OF FRONT...WITH LOCALLY
DMGG WINDS AND PSBLY HAIL IN ASSOCIATION WITH STRONGEST TSTM CELLS.
AFTR SUNSET...SKIES CLEAR AND WINDS BCM NW. WINDS WILL GUSTS 20-25
KTS THU.

SUB VFR CONDITIONS EXPECTED OVERNIGHT FRIDAY AS LOW PRESSURE MOVES
ACROSS THE CWFA AND BRINGS WIDESPREAD PRECIP TO THE REGION.

SUB VFR CONDITIONS ARE POSSIBLE EARLY SATURDAY MORNING AS LOW
PRESSURE PUSHES OFF THE EASTERN SEABOARD WITH THE ATTENDANT FRONT
MOVING SOUTH OF THE CWFA. HIGH PRESSURE BUILDS IN FOR THE REMAINDER
OF THE WEEKEND. THE NEXT FRONTAL SYSTEM IS EXPECTED MONDAY NIGHT
INTO TUESDAY...BRINGING ADDITIONAL CHANCES OF PRECIP.
&&

.MARINE...
SCA HEADLINE EXPANDED TO ALL MARINE ZONES THRU TMW. GUSTY SSW WINDS
WILL BCM NW AT 20-25 AFTR SUNSET AS CDFNT PASSES. SHWRS/TSTMS MAY
ACCOMPANY THIS FRONT...WITH PTNL FOR LOCALLY STRONG/DAMAGING WINDS
AND HAIL.

SMALL CRAFT CONDTIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS LOW
PRESSURE MOVES ACROSS THE MID ATLANTIC.

&&

.FIRE WEATHER...
WILL MONITOR FOR THREAT FOR ENHANCED FIRE WEATHER TOMORROW...AS RH
VALUES MAY DROP TO AROUND 30 PERCENT AND NW WINDS WILL BE SUSTAINED
AT NEAR 20 MPH.  IN ADDITION...IF QPE IS LOW...FUEL MOISTURES MAY
ALSO RMN LOW.
&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADZY IS NO LONGER IN EFFECT...AS HIGH TIDE HAS PAST
ALONG WITH THREAT OF MINOR TIDAL INUNDATION. SW TO NW FLOW INTO THE
EVE SHUD LOWER ANOMALIES...AND EVE TIDE IS ASTRONOMICALLY LWR THAN
TDAS FIRST.  THUS...NO COASTAL FLOOD ISSUES ANTICIPATED TNGT.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>543.

&&

SBK/LISTEMAA
Hazardous weather outlook, Mar 28, 2:29 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT WED MAR 28 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
229 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LOWER
SOUTHERN MARYLAND AND THE METROPOLITAN AREAS THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. SEVERE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
THIS LINE OF STORMS WILL ALSO MOVE ACROSS THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC. SPECIAL MARINE WARNINGS ARE POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT ALL OF THE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
229 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
POTOMAC HIGHLANDS AND SHENANDOAH VALLEY THROUGH 9 PM. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY
MORNING...ESPECIALLY ACROSS NORTHERN MARYLAND AND ALONG AND WEST
OF THE BLUE RIDGE. TEMPERATURES MAY DROP BELOW FREEZING IN THE
POTOMAC HIGHLANDS AND NORTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

In the hours before

Special weather statement, Mar 28, 1:43 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT WED MAR 28 2012

WVZ051-052-281800-
MORGAN WV-BERKELEY WV-
143 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM TO AFFECT MORGAN AND BERKELEY COUNTIES...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FISHERS BRIDGE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE ROCK GAP...RIDGE...HIGHLAND RIDGE...
GREENWOOD AND VALLEY HIGH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3954 7810 3938 7817 3952 7842 3959 7838
TIME...MOT...LOC 1743Z 289DEG 31KT 3954 7835

KRAMAR
Special weather statement, Mar 28, 1:49 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT WED MAR 28 2012

WVZ501-502-281815-
WESTERN GRANT WV-EASTERN GRANT WV-
149 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF WILSONIA...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE BAYARD AND WILLIAMSPORT.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3921 7948 3922 7944 3928 7938 3930 7933
      3924 7900 3899 7913 3905 7931 3907 7931
      3909 7936 3920 7931 3921 7934 3917 7947
      3919 7949
TIME...MOT...LOC 1750Z 287DEG 50KT 3925 7957

KRAMAR
Special weather statement, Mar 28, 2:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT WED MAR 28 2012

WVZ501-502-505-506-281830-
EASTERN PENDLETON WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
208 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...WESTERN GRANT...
EASTERN GRANT AND WESTERN PENDLETON COUNTIES...

AT 209 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF HOPEVILLE...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE HOPEVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3894 7944 3893 7942 3893 7938 3898 7933
      3907 7931 3909 7936 3911 7936 3912 7934
      3916 7933 3912 7906 3880 7918 3893 7945
TIME...MOT...LOC 1809Z 286DEG 52KT 3908 7950

KRAMAR
Special weather statement, Mar 28, 2:25 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EDT WED MAR 28 2012

WVZ055-501-502-505-506-281845-
EASTERN PENDLETON WV-HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
225 PM EDT WED MAR 28 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...WESTERN
GRANT...EASTERN GRANT AND WESTERN PENDLETON COUNTIES...

AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HOPEVILLE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE ROUGH RUN.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3894 7945 3893 7938 3896 7936 3898 7933
      3907 7931 3908 7935 3910 7936 3910 7935
      3900 7899 3875 7912 3889 7946 3892 7947
TIME...MOT...LOC 1826Z 297DEG 33KT 3898 7931

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:26 AM EDTSmall Craft AdvisoryLWX39 hr
Mar 28, 4:47 AM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more9 hr
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah32 min
Mar 28, 3:07 PM EDTSevere Thunderstorm WarningLWXPage, Rappahannock, Shenandoah, Warren21 min
Mar 28, 3:51 PM EDTSpecial Weather StatementLWXFauquier, Prince William, City of Manassas, City of Manassas Park24 min
Mar 28, 3:52 PM EDTSpecial Weather StatementLWXCulpeper23 min
Mar 28, 5:49 PM EDTSpecial Weather StatementLWXHighland26 min
Mar 28, 6:02 PM EDTSevere Thunderstorm WarningLWXHighland22 min
Mar 28, 1:43 PM EDTSpecial Weather StatementLWXMorgan17 min
Mar 28, 1:49 PM EDTSpecial Weather StatementLWXGrant26 min
Mar 28, 2:08 PM EDTSpecial Weather StatementLWXGrant22 min
Mar 28, 2:25 PM EDTSpecial Weather StatementLWXGrant20 min
Mar 28, 4:16 PM EDTSpecial Weather StatementLWXPendleton29 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.